Mukaltin of overdose: symptoms and treatment
Mukaltin is a drug used for treatment of cough. He has a pronounced expectorate action. It is also able to relieve the inflammation from the mucous membrane of the oropharynx, and to reduce pain. At the wrong reception and self-medication may lead to overdose of mukaltin. The article discusses its causes, clinical manifestations, and the rules of rendering first aid and treatment of this intoxication state.
Brief description of the drug
The active substance of mukaltin extract of the root of Althaea officinalis, possesses expectorant, mucolytic and anti-inflammatory effect. Produced the drug in tablet form.
Before hiring a mukaltin need to consult with your doctor. Coughing can be a symptom of various pathological conditions. The doctor will examine, examination of the patient and prescribe the necessary treatment.
Indications for taking the drug:
- bronchitis (acute, chronic, obstructive);
- COPD – chronic obstructive pulmonary disease;
- pneumonia – inflammation of the lungs;
- bronchial asthma with difficult discharge of secretions;
Mukaltin can be used in the treatment of pregnant and nursing breast milk of women and children older than 1 year. With proper dosage of this medicine is safe and helps rapid recovery.
Mukaltin is a component of the treatment of the above diseases. For fast and effective recovery requires comprehensive treatment, select a doctor.
Mukaltin has the following contraindications to:
- hypersensitivity, allergic hypersensitivity to the medication components. If the patient was once allergic to drugs containing extract of Althaea root, mukaltin to accept them is absolutely impossible;
- acute or chronic gastritis in the period of exacerbation;
- ulcers disease stomach and duodenal ulcers;
- children up to age 1 year.
The use of mukaltin in normal dosage may lead to developing side effects. Most often develop allergic rashes (urticaria). She quickly disappears after discontinuation of the drug. At its development the need to stop to take the medicine, take an antihistamine and contact your doctor.
How does the drug
The root of Althaea, once in the body, increases the secretion of mucus and sputum and makes it more liquid. Thus, the sick person becomes much easier to cough up. Mukaltin prevents the formation of stagnant phenomena in lungs and tracheobronchial tree.
Althea also affect the operation of the airway epithelium. This substance accelerates the elimination of sputum. Mukaltin increases the urge to cough, making it more humid.At the same time, Mukaltin envelops the mucous membrane of the pharynx and larynx and protects it from irritation while coughing. The drug has anti-inflammatory effect, accelerates the passage of the sore throat.
In the pharmacies you can find a large number of analogues of mukaltin, drugs with the same active ingredient. Don't forget that the rules of their admission, and the dosage may vary. A list of analogues:
- marshmallow (syrup);
- alteyka syrup;
Why can develop overdose
Inhalation mukaltin can develop as a result of its use at a dosage exceeding the maximum allowable. You should carefully follow the instructions or recommendations of the doctor. Some mistakenly believe that taking a large dose of the drug, they will speed up my recovery and get rid of the annoying cough. In the end, they get drug intoxication and poisoning.
Overdose mukaltin can develop in a child who, thinking it was candy, ate the whole box. All medications should be stored out of the reach for the baby.
What symptoms manifested overdose
Inhalation mukaltin is not dangerous for human life and does not lead to significant deterioration of his condition.
If ingestion of a large dose of the drug may develop the following symptom:
- nausea and vomiting occur due to irritation of the mucosa by the drug;
- discomfort in the stomach.
- hives – itchy red rash that spreads across the surface of the skin.
What to do in case of overdose
At the onset of symptoms resembling an overdose of mukaltin, you should immediately discontinue use of this drug. You should contact your GP and tell him about the symptoms from occurring, maybe it will replace mukaltin other expectorant.
Treatment of poisoning by Mukaltin aimed at the elimination of symptoms. With the appearance of nausea and vomiting should drink a drug from the group of adsorbents, e.g., activated charcoal or enterosgel. After receiving the sorbent you need to unsolder the patient with plain water or of weak sweet tea.
In the case of an allergic rash you need to drink antihistamine antiallergic medication, for example, loratadine or suprastin. Dosage can be read in the instructions.
If the patient's condition is normal andno signs of worsening, you can not call an ambulance, to contact your doctor for advice.
In the case of angioedema angioedema should immediately call an ambulance. It is manifested by swelling of the face, hoarseness, red spots on the skin.
Mukaltin is an effective remedy for cough. It improves expectoration of mucus, diluting it. Make mukaltin follows the appointment of a General practitioner or paediatrician. Self-treatment with this drug dangerous. Overdose mukaltin manifested by nausea, vomiting and allergic skin rash. At the onset of swelling of the face, should immediately call an ambulance. Do not self-medicate a cough, this symptom can be a symptom of many pathologies that require surveys and qualified targeted treatment.